Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2000, 3:44 PM MDT for Logan County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2000, 3:44 PM MDT (21:44 UTC)
- Expired
- Jun 22, 2000, 4:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WUUS55 KBOU 222145 SVRDEN COC075-222230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF STERLING...MOVING NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO ONE AND A HALF INCHES IN DIAMETER...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4068 10319 4060 10315 4070 10272 4089 10274 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM MDT, 1 hour 14 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT THU JUN 22 2000 CHANNEL OF MONSOON MSTR WILL BE REESTABLISHING ITSELF OVR THE NEXT FEW DAYS...WITH WEAK W-SWLY FLOW ALF OVER CO. FOR TNGT...A WEAK UPPER LEVEL DISTURBANCE WL BE BRUSHING ACRS THE CWA. SOME WEAK UPWARD DIV-Q FORCING EVIDENT IN THE H3-H2 LAYER. IN THE LOWER LEVELS PRETTY GOOD POOL OF LOW LVL MSTR EVIDENT THIS MRNG...BUT IT HAS MIXED OUT SOME THIS AFTN. SHUD HAVE ENUF INSTBY/FORCING ALF HOWEVER TNGT TO MENTION ISOLD TO WDLY SCT TSTMS. SHEAR PROFILE DECENT THIS EVENING. IF ANY SEVERE STORMS DO DEVELOP...THEY WL OCCUR IN THE ERN PLAINS WHERE HIGHER CAPE AND SHEAR EXISTS... MAINLY ALG AND AHEAD OF THE DRYLINE. A FEW WEAK LANDSPOUTS HAVE ALREADY BEEN REPORTED WITH THE STORMS THIS AFTN. ETA IS ANXIOUS TO DRY THINGS OUT AND SHIFT THE SFC TROF E OVRNIGHT AND FRI. NOT TOO CONFIDENT THAT EITHER ONE OF THESE SCENARIOS WL PAN OUT TO THE DEGREE THAT THE MODEL INDICATES...USUALLY THEY ARE TOO AGRESSIVE WHEN IT COMES TO THIS. WL KEEP MNTN OF ISOLD TO WDLY SCT TSTMS FRI AND SAT. MODIFIED SOUNDINGS YIELD CAPES ARND 1300-1600 J/KG WITH TEMPERATURES IN THE MID 80S AND DEWPOINTS IN THE MID 40S. FOR SAT NIGHT INTO SUN...WEAK UPSLOPE DVLPS OVR CWA AS SFC HIGH MOVES INTO THE REGION. ALTHO NERN PLAINS MAY BE CAPPED THRU THE DAY WITH SFC HIGH OVER THE AREA... ELEVATED CONVECTION LOOKING BETTER... ESPECIALLY IN AND NEAR THE FOOTHILLS. STORM MOTION WILL BE WEAK FRI THROUGH SUNDAY WITH 0-3KM WINDS GENERALLY LESS THAN 10 KTS. AS A RESULT...THE STORMS THAT DO DVLP CUD PRODUCE A FAIR AMOUNT OF RAINFALL. WL KEEP CHC OF TSTMS GOING INTO THE EXTENDED BUT ADJUST THE MAX TEMPERATURES DOWN A FEW DEGREES ON SUNDAY. COOPER .DEN...NONE.
In the hours before
Special weather statement, Jun 22, 10:30 AM MDT, 5 hours 14 minutes before
COZ030-032>050-222200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 1030 AM MDT THU JUN 22 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: MOISTURE HAS INCREASED OVER EASTERN COLORADO SINCE YESTERDAY...AND THE AIRMASS IS MARGINALLY UNSTABLE. OVER THE MOUNTAINS MID LEVEL MOISTURE HAS ALSO INCREASED IN THE SOUTHWEST FLOW ALOFT. ALL THESE FACTORS FAVOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND PLAINS THIS AFTERNOON. STORMS WILL INCREASE IN STRENGTH AND NUMBER THIS EVENING ON THE EASTERN PLAINS AS A DRY LINE DEVELOPS. STORMS ON THE PLAINS WILL PRODUCE MEASURABLE RAIN AND SMALL HAIL. NEAR THE FOOTHILLS EXPECT MORE HIGH BASED STORMS THAT PRODUCE LITTLE RAIN AND GUSTY WINDS. SPOTTER ACTIVATION IS NOT EXPECTED TODAY. RTG
Special weather statement, Jun 22, 1:45 PM MDT, 1 hour 59 minutes before
COZ030-032>050-222300- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 145 PM MDT THU JUN 22 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A LINE OF THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN ELBERT TO EASTERN ADAMS COUNTIES. THE BEST MOISTURE RESIDES EAST OF THESE STORMS...AND WILL FAVOR WIDELY SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP THROUGH THIS EVENING. STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...AND A FEW STORMS MAY REACH SEVERE CRITERIA WITH DAMAGING WINDS AND SIZABLE HAIL. STORMS WILL PUSH INTO KANSAS AND NEBRASKA BY MIDNIGHT. TO THE WEST OF THE LINE...DEWPOINTS HAD DROPPED INTO THE 30S AND LOWER 40S. HOWEVER WOULD NOT BE SURPRISED TO SEE THE THUNDERSTORMS PUSH AN OUTFLOW BOUNDARY BACK TOWARDS DENVER... AND PRODUCE A FEW THUNDERSTORMS EARLY THIS EVENING. THESE STORMS MAY PRODUCE STRONG WIND GUSTS...BUT LITTLE RAIN. SPOTTER ACTIVATION MAY BE NECESSARY EAST OF FORT MORGAN LATE THIS AFTERNOON AND EVENING. RTG
Special weather statement, Jun 22, 1:55 PM MDT, 1 hour 49 minutes before
COZ041-044>046-222030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER COLORADO 155 PM MDT THU JUN 22 2000 ...BRIEF TORNADO REPORTED EAST OF BYERS... AT 148 PM MDT...A COLORADO STATE PATROL OFFICER REPORTED A BRIEF TORNADO AT MILE MARKER 110 ON HIGHWAY 36. THIS WAS JUST EAST OF BYERS ON THE ADAMS AND ARAPAHOE COUNTY LINE. STORMS THAT DEVELOP IN THE BYERS...DEER TRAIL...AND BRUSH AREAS WILL BE CAPABLE OF PRODUCING MORE OF THESE SHORT LIVED AND SMALL TORNADOES. IF YOU ARE IN THE PATH OF ONE...MOVE IMMEDIATELY INSIDE A STURDY STRUCTURE. STAY AWAY FROM WINDOWS. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.